MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION FLIXENE SLIDER GDS; 6MM X 30 CM FLIXENE GRAFT W/GDS

ATRIUM MEDICAL CORPORATION FLIXENE SLIDER GDS; 6MM X 30 CM FLIXENE GRAFT W/GDS
Model Number 25142
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 02/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We are in the process of performing the investigation and will submit the follow-up report once the evaluation is completed.
 
Event or Problem Description
Report received stated that a physician experienced an unusual amount of suture line hole bleeding during a procedure.
 
Additional Manufacturer Narrative
The graft was not returned for evaluation.A thorough review of the device history records for this graft lot was performed, all of the dhr's were found to be complete and accurate all of the performance testing met the acceptance criteria.The performance test for this failure mode is the water entry pressure test (wep).This test measures the minimum pressure necessary to push water through the wall of the graft.The minimum specification for wep is 155 mmhg.The wep test was performed on samples from this lot, the minimum result obtained during the wep test was 3011 mmhg which is greater than the minimum specification of 155 mmhg.Clinical evaluation: graft suture sites may bleed if the graft is sized incorrectly and tension exists at the anastomosis site.Other causes of bleeding at the suture sites would be if a 'cutting' needle was used instead of the recommended taper point suture needles as cutting needles will damage the graft material and/or host vessel.It is important when creating the anastomosis to avoid the formation of elongated needle holes as they may result in bleeding.The instructions for use (ifu) state, "do not apply excessive tension to the anastomosis as elongated needle hole formation and /or material disruption may result, causing needle hole bleeding, weeping, and /or localized host vessel damage.Failure to follow all handling and operative technique warnings and precautions may result in blood loss and other adverse events.".

Brand Name
FLIXENE SLIDER GDS
Common Device Name
6MM X 30 CM FLIXENE GRAFT W/GDS
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
merrimack NH 03054
MDR Report Key6514319
Report Number3011175548-2017-00015
Device Sequence Number11063211
Product Code DSY
UDI-Device Identifier00650862251425
UDI-Public00650862251425
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K060124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/28/2019
Device Model Number25142
Device Catalogue Number25142
Device Lot Number410950
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/22/2017
Supplement Report FDA Received Date05/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;